Acute pulmonary thromboembolism occurring during treatment w
Now open: Certificate Course in Management of Covid-19 by Govt. Of Gujarat and PlexusMDKnow more...Now open: Certificate Course in Management of Covid-19 by Govt. Of Gujarat and PlexusMDKnow more...
Autosomal-dominant polycystic kidney disease (ADPKD) is the most prevalent cystic kidney disease, with approximately half of the patients reaching end-stage renal disease by the age of 60. Tolvaptan prevents renal cyst growth by inhibiting intracellular cyclic AMP and is recommended for patients with ADPKD. Reports of thrombotic complications with tolvaptan have been limited.

This article reports a case of a 60-year-old man who developed thromboembolisms during tolvaptan treatment for ADPKD. The patient started tolvaptan in July 2014. He was brought to hospital in February 2015 with a sudden onset of dyspnea and chest pain after 6 days of persistent watery diarrhea. Blood tests revealed enhanced coagulation and fibrinolysis, and contrast-enhanced computed tomography confirmed the presence of multiple thromboembolisms. Venous thromboembolism (VTE) with acute pulmonary and lower extremity thrombi was diagnosed, and the patient was immediately admitted. Tolvaptan was discontinued on admission, and intravenous fluid loading and monteplase were started. Subsequently, chest pain and dyspnea resolved, with thrombi resolution occurring by day 14; the patient was discharged on day 18 in stable condition...

http://bit.ly/2zLvb9d
Like
Comment
Share